Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 70, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2004, 5:04 PM CDT for Live Oak County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 5:04 PM CDT (22:04 UTC)
- Expired
- Jun 25, 2004, 7:00 PM CDT
- In force
- 116 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 252208
FFWCRP
TXC297-260000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVE OAK COUNTY IN TEXAS
* UNTIL 700 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NORTHERN LIVE OAK COUNTY TO THREE RIVERS TO
NEAR GEORGE WEST...MOVING EAST AT 35 MPH. RADAR ESTIMATES 1 TO 2
INCHES OF RAINFALL WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES WILL BE
POSSIBLE WITH THIS LINE OF STORMS.
* SOME LOCATIONS AFFECTED INCLUDE...
WHITSETT...
THREE RIVERS...
GEORGE WEST...
OAKVILLE...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
LAT...LON 2860 9834 2878 9810 2869 9801 2865 9808
2820 9784 2806 9790 2806 9833
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:00 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 400 PM CDT FRI JUN 25 2004 .SHORT-TERM...SEABREEZE BOUNDARY COLLIDED WITH WESTERLY FLOW IN THE LOWER LEVELS TO CREATE A LOCALIZED BAND OF VERY HEAVY RAINFALL ALONG THE COAST. THIS CONVECTION HAS OUTFLOWED OUT AND EXPECT TO SEE SOME MOVEMENT DURING THE NEXT HOUR AWAY FROM THE HARDEST HIT AREAS. MEANWHILE WATER VAPOR LOOP TELLS THE STORY...WITH UPPER LOW SPINNING OVER CENTRAL TEXAS AND A STRONG SHORTWAVE IS MOVING THROUGH NE MEXICO AND IGNITING LOTS OF CONVECTION TO THE NW OF THE CWA. MODELS SEEM TO BE HANDLING THIS PRETTY WELL AND ARE HINTING AT AN EXPLOSION OF CONVECTION OVER THE WESTERN COUNTIES TONIGHT. HOWEVER...BELIEVE THE MODELS ARE TOO SLOW WITH THE TIMING AND WILL BUMP THE SPEED UP. WITH CAPES OF 4000 J/KG AND DRY AIR ALOFT OVER THE WESTERN COUNTIES WILL INCLUDE MENTION OF SEVERE THIS EVENING...BUT OVER THE EASTERN COUNTIES AFTERNOON CONVECTION MAY HAVE STABILIZED THE AIRMASS AND SEVERE THREAT APPEARS TO BE LOWER. WILL GO WITH CATEGORICAL POPS TONIGHT EVERYWHERE...AS I EXPECT AN MCS TO FORM OVER THE WESTERN CWA AND MOVE EAST ACROSS THE CWA AND EVERYONE SHOULD RECEIVE RAINFALL WITH THIS SYSTEM. WILL ALSO TRY TO TREND POPS DOWN TOMORROW AS THE ATMOSPHERE WILL BE PRETTY WORKED OVER FROM TONIGHTS ACTIVITY. HOWEVER...GIVEN THE POSITION OF THE UPPER LOW...EASTERN CWA MAY RECOVER BY TOMORROW AFTERNOON AS THE NEXT SHORTWAVE MOVES THROUGH DUE TO TRAJECTORY OF RETURN GULF MOISTURE. NEXT SHIFT CAN ASSES THE FORECAST FOR SATURDAY...AM RELUCTANT TO GO LESS THAN 50 OR 60 POPS OVER THE EAST WITH MODELS INDICATING MORE QPF TOMORROW AFTERNOON. WENT LOWER ON THE TEMPS DUE TO RAIN/CLOUDS. && .LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...CONVECTIVE FEEDBACK IN THE GFS MAKES FORECAST TOUGHER WITH TIME. AVAILABLE MODEL CONSENSUS SHOWS THE UPPER LOW BEING PICKED BACK UP IN THE WRLY FLOW AND LIFTING E-NE AWAY FROM THE REGION SATURDAY NIGHT INTO SUNDAY...WITH MOISTURE SLOWLY DECREASING. SO AFTER A WET START TO THE WEEKEND...IT LOOKS LIKE SUN COULD TAPER OFF AND HAVE LOWERED POPS SUN FOR JUST SCT ACTIVITY (ALTHOUGH THIS STILL REMAINS HIGHLY UNCERTAIN). SUBTROPICAL RIDGE AXIS TRIES TO PUSH INTO THE REGION FROM THE EAST EARLY NEXT WEEK AS UPPER TROUGH DIGS INTO THE WRN STATES. GFS SHOWS WEAK S/WVS ROUNDING THIS S/WV AND KEEPING THE RIDGE FROM EVER REALLY BUILDING INTO THE REGION VERY STRONG. MOISTURE SHOULD BE ADEQUATE TO CONTINUE LOW END SCT POPS INTO THE MIDDLE OF NEXT WEAK BEFORE MORE DRYING ALLOWS US TO REMOVE POPS BY FRI. SHOULD NOTE THAT HAVE LEANED MORE TOWARDS ETA WINDS EARLY IN THE PERIOD AS GFS FIELDS ARE ALL AFFECTED BY CONVECTIVE FEEDBACK (IE INDUCED LLJ). .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 70 86 74 90 75 / 90 50 40 30 30 VICTORIA 70 85 72 88 74 / 90 60 50 50 50 LAREDO 70 92 74 95 76 / 90 40 40 20 20 ALICE 70 87 73 93 74 / 90 50 40 30 30 ROCKPORT 71 85 76 88 78 / 90 60 50 30 30 COTULLA 69 88 72 94 74 / 90 50 40 40 40 && .CRP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM ALL ZONES. TR/92...SHORT-TERM MJG...LONG-TERM
Hazardous weather outlook, Jun 25, 5:00 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 500 PM CDT FRI JUN 25 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 500 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH SOUTH TEXAS THIS EVENING AND TONIGHT. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL WILL BE POSSIBLE. ISOLATED RAINFALL AMOUNTS OF UP TO 4 INCHES WILL BE POSSIBLE TONIGHT...WITH MOST LOCATIONS RECEIVING 1 TO 2 INCHES. ALSO...THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP WITH LARGE HAIL AND 60 TO 70 MPH WIND GUSTS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TR
In the hours before
Special weather statement, Jun 25, 2:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 223 PM CDT FRI JUN 25 2004 TXZ229>234-239>246-252010- ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 240 PM CDT FRI JUN 25 2004 ...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE PLAINS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE POTENTIALLY DANGEROUS THUNDERSTORMS. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 7:50 PM CDT | Flash Flood Warning | CRP | Jim Wells | 115 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 24, 10:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 12:50 PM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:36 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 54 min |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.